I've Been taking Relpax as an abortive for 3 years. Neuro put me on Topamax 25 mg. in Aug. 2009. I am a person who takes half-doses of many meds because my body reacts to them strongly, so we thought at least starting at a low dose of Topamax was a good way to go.
My migraines have not reduced in frequency--still about 4-10 a month--but with the Topamax they seem to be less severe. I'd like to get the frequency down as well--would increasing the dosage help? Do you think the dosage could be increased with good effects? Patti.
There's only one way to tell if increasing the Topamax would decrease the frequency of your Migraines, and that's to try it. If you and your doctor decide to increase the dosage, taking half in the morning and half in the evening would help reduce the chance of side effects.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: August 17, 2010